Maryland, 2025

Damaging Winds in Maryland, June 25, 2025

June 25, 2025 · NWS LWX · 18 events in 5 counties and zones

A cold front resulted in widespread thunderstorms. Many of these became severe, producing scattered instances of wind damage during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$87,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front resulted in widespread thunderstorms. Many of these became severe, producing scattered instances of wind damage during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 25, 9:21 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 25, 9:21 AM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1021 AM EDT Wed Jun 25 2025

.SYNOPSIS...
A ridge of high pressure overhead will bring continued hot
conditions over the next couple of days. As the upper-level
ridge slowly weakens in the coming days, daily chances for
showers and thunderstorms will increase through the end of the
week. A weak frontal boundary will slowly drift southward in
time before stalling nearby on Thursday into Friday. This system
lifts northward into New England this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
With a wavy frontal zone arcing across southern portions of the
Great Lakes into the Cornbelt states, the local area is fully
entrenched within the warm/moist sector. This is evident in the
14Z/10 AM temperatures and dew points across the Mid-Atlantic
states. Current readings are well into the 80s and low 90s.
This is coupled with light winds and dew points in the mid 70s,
which is already yielding some heat indices in the upper 90s to
low 100s.

Expect a mainly dry forecast today as the region remains under
the influence of the strong upper ridge. Like preceding days,
it will be another hot one across the area. However, the
longstanding 597-dm mid-level ridge centered over the eastern
U.S. will have weakened a bit during the past 12 to 24 hours.
While still quite hot this afternoon, triple digit temperatures
are less likely with mainly mid/upper 90s scattered about the
region. With humidity levels remaining high, resultant heat
indices should largely range between 100 to 108 degrees. As with
yesterday, expecting some lower dew points to mix down as we
head into the afternoon. This should help keep heat indices more
within the Heat Advisory criteria. So, Heat Advisories span all
locations outside of the Allegheny Front and Blue Ridge
Mountains from 11 AM until 9 PM today. Continue to find ways to
stay cool and hydrated, while taking many breaks if outside for
longer periods of time.

Unlike previous days, thunderstorm chances will increase today
given the reduction in the strength of this mid/upper ridge. The
gradual lowering of heights coupled with a slew of embedded
shortwaves tracking across the area should help ignite isolated
to scattered showers and thunderstorms. Given much of this will
be instability driven (continued extensive heat and humidity),
these should be diurnally focused storms for the afternoon to
evening hours. Some of the stronger updrafts will have the
potential of producing damaging wind gusts. Forecast soundings
over the area show an inverted-V looking profile which are more
conducive to downbursts given evaporative cooling effects below
the cloud base. Expected DCAPE (downdraft CAPE) values push to
near 1,000 J/kg which is plenty sufficient for damaging wind
gusts. The Storm Prediction Center has maintained a broad
Marginal risk for severe storms for today.

Most high-resolution models show activity waning into the
overnight hours given the loss of diabatic heating. In the wake
of these storms, expect another warm and humid night ahead with
temperatures a smidge lower than current conditions. Forecast
low temperatures will be in the 70s with mid/upper 60s across
mountain locales.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The mentioned west-east oriented frontal zone across southern
sections of the Great Lakes is expected to sag southward in
time. By Thursday, the forecast frontal analysis places this
boundary just north of the Mason-Dixon Line. Consequently, a
better chance for showers and thunderstorms will loom on
Thursday into Friday given the close proximity of this boundary
to the area. Forecast temperatures drop a bit on Thursday, but
do remain seasonably hot as highs top out in the low/mid 90s
(80s across the mountains). After a slew of days with well above
average temperatures, eventually thunderstorm activity will
become more widespread. There should be a particular focus near
the boundary dropping toward I-70 on Thursday. While severe
weather is again possible on Thursday (Marginal risk), there may
also be a flash flooding component to some of these storms. The
main focus would be closer to the frontal zone where any west-
east oriented storms could train/backbuild. Will continue to
monitor that aspect of the forecast as additional guidance
arrives.

Storm chances likely linger into Thursday night as the reservoir
of instability is gradually exhausted. The rain cooled air over
the region should help usher temperatures down to more
seasonable levels for late June. The current forecast package
calls for low temperatures in the upper 60s to low 70s, locally
cooler in the higher terrain.

Uncertainty is fairly high heading into Friday as there are many
unknowns in where this backdoor frontal zone sets up. Often
relocated by convective processes, the current thoughts are this
boundary sits over the region on Friday. This would come with a
sharp north/south temperature gradient along it. While
northeastern Maryland could sit in the mid 70s, places south of
I-66 may be well into the 80s to near 90 degrees. Depending on
where this boundary ends up setting up, an additional risk of
severe thunderstorms and flash flooding would loom. For Friday
night, low temperatures are expected to stay fairly close to
readings from the night before.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
In wake of strong mid-level ridging the flow aloft turns zonal this
weekend through about the middle of next week as several subtle
shortwaves traverse the area. The Bermuda High builds toward the
western Atlantic during this time, helping to maintain moist
southerly flow into the Mid-Atlantic. Showers and thunderstorms are
in the forecast every day for the foreseeable future until we can
get a front to cross the area. Typical summertime temperatures in
the upper 80s to low 90s, with heat indices around 100 each day.
Muggy overnight temps in the low to mid 70s. Could see a few strong
to severe thunderstorms each day, with damaging downburst winds as
the main threat. Depending on mesoscale features and possible
passing of a shortwave trough aloft, there could be a day or two
with better chances for severe thunderstorms (looking possibly at
Saturday for this). Light steering flow could also produce a threat
for localized flooding some days.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
As the upper ridge slowly weakens, a return to daily shower and
thunderstorm chances returns to the forecast. Gradients do
remain light which will keep prevailing winds mainly at 10 knots
or less. Will maintain PROB30 groups at all terminals for late
this afternoon into the evening. These may be upgraded to
prevailing and TEMPO groups as confidence increases.

Shower and thunderstorm chances increase into Thursday and
Friday as a frontal zone to the north tracks near the region.
Expect periods of restrictions, particularly during the typical
afternoon/evening periods. This backdoor boundary eventually
moves through the area on Friday which should lead to mainly
easterly flow across the area.

VFR conditions prevail this weekend. Daily afternoon to evening
showers and thunderstorms are likely, and any of these could produce
brief periods of sub-VFR conditions.

&&

.MARINE...
As gradients remain on the weaker side, the chances for any
Small Craft Advisories are minimal through the remainder of the
work week. More notably, the threat for showers and
thunderstorms returns to the forecast which will pose a risk to
those out on the waters. While some storms are possible this
afternoon/evening, the coverage is expected to increase into
Thursday and Friday as a frontal system slowly pushes southward
across the waterways.

Winds remain light this weekend, with generally favorable marine and
boating conditions. However, showers and thunderstorms are in the
forecast each afternoon, and these could pose a threat to mariners
from gusty winds and lightning strikes.

&&

.TIDES/COASTAL FLOODING...
Tidal anomalies will remain slightly elevated through the next
several high tide cycles. This will keep water levels slightly
elevated for the more sensitive tidal sites. At this point, only
Fort McHenry and Annapolis are slated to reach Action stage
during the next couple of astronomical high tides. Expect
northwesterly winds to help gradually lower anomalies over the
next day or so.

&&

.CLIMATE...
Here are some daily high temperature records during the June
25-26, 2025 timeframe:

A '+' sign indicates multiple years currently hold that record.

                 ***WEDNESDAY, JUNE 25TH, 2025***
LOCATION                   RECORD HIGH (YEAR)  RECORD WARM LOW (YEAR)
Washington-National (DCA)     100F (1977)          76F (2010)+
Washington-Dulles (IAD)        97F (1966)          71F (1981)
Baltimore (BWI)                99F (1997)          77F (1949)+
Baltimore Inner Harbor (DMH)  104F (1997)          79F (1998)+
Martinsburg (MRB)              99F (1997)          72F (1949)
Charlottesville (CHO)          99F (1997)          77F (1951)
Annapolis (NAK)                98F (2000)+         78F (1997)+
Hagerstown (HGR)               98F (1952)          75F (1949)

                 ***THURSDAY, JUNE 26TH, 2025***
LOCATION                   RECORD HIGH (YEAR)  RECORD WARM LOW (YEAR)
Washington-National (DCA)     101F (1952)          77F (1952)+
Washington-Dulles (IAD)        99F (2024)          72F (2023)+
Baltimore (BWI)                99F (2024)+         80F (1952)
Baltimore Inner Harbor (DMH)  104F (1998)          83F (1952)
Martinsburg (MRB)             102F (1943)          75F (1949)
Charlottesville (CHO)          99F (1998)          78F (1952)
Annapolis (NAK)                98F (1998)+         81F (1952)
Hagerstown (HGR)               98F (1954)+         75F (1952)

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory until 9 PM EDT this evening for DCZ001.
MD...Heat Advisory until 9 PM EDT this evening for MDZ003>006-008-
     011-013-014-016>018-502>508.
VA...Heat Advisory until 9 PM EDT this evening for VAZ025>031-
     036>040-050-051-053>057-501-502-505-506-526-527.
WV...Heat Advisory until 9 PM EDT this evening for WVZ050>053-055-
     502-504-506.
MARINE...Heat Advisory until 9 PM EDT this evening for ANZ530.

&&

SYNOPSIS...BRO
NEAR TERM...BRO/CJL
SHORT TERM...BRO
LONG TERM...KRR
AVIATION...BRO/KRR
MARINE...BRO/KRR
TIDES/COASTAL FLOODING...BRO
CLIMATE...LWX
Hazardous weather outlook, Jun 25, 8:34 AM EST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
934 AM EDT Wed Jun 25 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-261345-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
934 AM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect across the entire area from 11 AM
until 9 PM this evening.

Isolated to widely scattered thunderstorms later this afternoon
into this evening could necessitate a few Special Marine
Warnings.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Numerous thunderstorms are expected on Thursday afternoon into
Thursday evening. A few thunderstorms could be severe, producing
locally damaging wind gusts and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-261345-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
934 AM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect for all locations out of the Blue
Ridge Mountains from 11 AM until 9 PM this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Numerous thunderstorms are expected on Thursday afternoon into
Thursday evening. A few thunderstorms could be severe, producing
locally damaging wind gusts and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-261345-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
934 AM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect for much of the lower elevations from
11 AM until 9 PM this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Numerous thunderstorms are expected on Thursday afternoon into
Thursday evening. A few thunderstorms could be severe, producing
locally damaging wind gusts and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CJL

In the hours before

Local storm report, Jun 25, 11:54 AM EST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1254 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     Tstm Wnd Dmg     4 ENE Russelldale       39.31N  78.87W
06/25/2025                   Hampshire          WV   Emergency Mngr

            Tree down on Northwestern Pk. just west of Junction,
            WV.

&&

Event Number LWX2505651

CJL

The radar

The Sterling radar (KLWX), 92 km away, was scanning. The volume nearest the first event began at 17:47 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baltimore

When
June 25, 12:47 PM EST
Where
Baltimore County, 0.34 mi ENE of Cockeysville
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
39.481, -76.644

There were half a dozen calls for trees blown down near and around Cockeysville.

Thunderstorm Wind, Garrett

When
June 25, 2:18 PM EST
Where
Garrett County, 0.86 mi S of Blooming Rose
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.638, -79.453

Numerous trees blew down near the intersection of Trap Run Road/Noah Frazee Road and Blooming Rose Road.

Thunderstorm Wind, Garrett

When
June 25, 2:18 PM EST
Where
Garrett County, 0.95 mi SSE of Locust Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.637, -79.464

Numerous trees were uprooted and snapped along Blooming Rose Road between Trap Run Road/Noah Frazee Road and White Rock Road, as well as along Trap Run Road between Blooming Rose Road and White Rock Crosscut Road.

Thunderstorm Wind, Anne Arundel

When
June 25, 2:35 PM EST
Where
Anne Arundel County, 0.74 mi E of Jacobsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.118, -76.507

A tree blew down near the intersection of MD-100 Paul T. Pitcher Memorial Highway and MD-177 Mountain Road.

Thunderstorm Wind, Anne Arundel

When
June 25, 2:36 PM EST
Where
Anne Arundel County, 0.92 mi SSW of Earleigh Hgts
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.089, -76.559

A couple of trees blew down in the Severna Park area, including a tree that fell onto a house.

Thunderstorm Wind, Anne Arundel

When
June 25, 2:45 PM EST
Where
Anne Arundel County, 0.67 mi SSW of Revell
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.062, -76.536

A tree blew down on MD-648 Baltimore Annapolis Boulevard.

Thunderstorm Wind, Anne Arundel

When
June 25, 2:45 PM EST
Where
Anne Arundel County, 0.32 mi ESE of Severna Park
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
39.069, -76.544

A tree blew down onto power lines near the intersection of MD-648 Baltimore Annapolis Boulevard and Brandywine Avenue.

Thunderstorm Wind, Anne Arundel

When
June 25, 2:47 PM EST
Where
Anne Arundel County, 1.41 mi NNE of Sherwood Forest
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.049, -76.520

A tree blew down onto MD-2 College Parkway/Governor Ritchie Highway blocking the southbound lanes.

Thunderstorm Wind, Prince George'S

When
June 25, 3:22 PM EST
Where
Prince George'S County, 0.39 mi NE of Landover
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.934, -76.915

A tree blew down onto power lines near the intersection of Cheverly Avenue and MD-202 Landover Road.

Thunderstorm Wind, Prince George'S

When
June 25, 3:31 PM EST
Where
Prince George'S County, 0.42 mi NNE of Cedar Hgts
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
38.885, -76.916

There were multiple reports of trees and power lines blown down in the Capitol Heights area.

Thunderstorm Wind, Prince George'S

When
June 25, 3:45 PM EST
Where
Prince George'S County, 0.83 mi W of Meadows
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
38.821, -76.865

A wind gust of 54 knots (62 MPH) was measured by the AWOS at Andrews Air Force Base (KADW).

Thunderstorm Wind, Prince George'S

When
June 25, 3:55 PM EST
Where
Prince George'S County, 0.9 mi NNE of Ritchie
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.882, -76.844

A tree blew down onto southbound I-95/I-495 Capital Beltway Inner Loop at mile marker 14 blocking three right lanes.

Thunderstorm Wind, Prince George'S

When
June 25, 3:57 PM EST
Where
Prince George'S County, 0.83 mi W of Meadows
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
38.821, -76.865

A wind gust of 52 knots (60 MPH) was measured by the AWOS at Andrews Air Force Base (KADW).

Thunderstorm Wind, Calvert

When
June 25, 4:25 PM EST
Where
Calvert County, 0.18 mi SW of Buena Vista
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.528, -76.652

A tree blew down in the 5100 block of Buena Vista Road.

Thunderstorm Wind, Calvert

When
June 25, 4:30 PM EST
Where
Calvert County, 1.05 mi NW of Bowens
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
911 Call Center
Coordinates
38.512, -76.632

Dozens of trees snapped and uprooted scattered across the area along MD-231 Hallowing Point Road from the Patuxent River Bridge to MD-508 Adelina Road, including in Hallowing Point Park. The county reported trees were uniformly downed toward the southeast.

Thunderstorm Wind, Calvert

When
June 25, 4:32 PM EST
Where
Calvert County, 0.36 mi SSW of Bowens
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.495, -76.622

Trees blew down onto power lines near the intersection of MD-508 Adelina Road and MD-506 Sixes Road.

Thunderstorm Wind, Calvert

When
June 25, 4:45 PM EST
Where
Calvert County, 2.33 mi SW of Prince Frederick
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.502, -76.574

Multiple trees blew down near the intersection of MD-506 Sixes Road and Joe Harris Road.

Thunderstorm Wind, Calvert

When
June 25, 4:54 PM EST
Where
Calvert County, 0.48 mi E of Island Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.449, -76.561

Trees blew down near the intersection of Broomes Island Road and Williams Wharf Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2025Every state in 2025This day in weather historyWarnings in Maryland, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266426, 1266440, 1266441, 1266444, 1266446, 1266449, 1266451, 1266453, 1266464, 1266465, 1266466, 1266469, 1266470, 1266472, 1266473, 1266475, 1266476, 1266477.